MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16027540
Medical Device Problem Codes Unintended Movement (3026); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.No radiographs or images provided that confirm the alleged event.The event description suggests the patient¿s bone quality was insufficient, which may have contributed to alleged event.The revision procedure re-established the integrity of the construct to facilitate the therapeutic goals of the surgery.Labeling review: ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Contraindications include but are not limited to: 1.Infection, local to the operative site.2.Signs of local inflammation.3.Patients with known sensitivity to the materials implanted.4.Patients who are unwilling to restrict activities or follow medical advice.5.Patients with inadequate bone stock or quality." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation." ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic and internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." product remains in-situ.
 
Event or Problem Description
On (b)(6) 2018, patient underwent a transforaminal lumbar interbody fusion with posterior fixation at l5/s1 levels.Post-operative observation identified cage subsidence and a loose screw.On (b)(6) 2018 a revision procedure took place that confirmed the loose screw at l5 but no subsidence.Surgeon decided to leave in-situ and extended the construct to l4-s2a1.No patient injury reported.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8034904
Report Number2031966-2018-00159
Device Sequence Number19198476
Product Code NKB
UDI-Device Identifier00887517556981
UDI-Public887517556981
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16027540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age64 YR